MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGT3420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/24/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: as gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: tgt4020/7495482 - udi: (b)(4), tgt4020/7495484 - udi: (b)(4).The gore® tag® endoprothesis instructions for use (ifu) states: complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to: neurologic damage, local or systemic (e.G., stroke, paraplegia, death, infection (e.G., aneurysm, device or access sites).
 
Event or Problem Description
On (b)(6) 2010, this patient underwent a staged procedure for treatment of a descending thoracic aortic aneurysm.Vascular grafts were used to bypass to the celiac artery, the superior mesenteric artery and the bilateral renal arteries and maintain blood flow.A gore® tag® thoracic endoprosthesis was implanted distal to the left subclavian artery.The patient tolerated the procedure.On (b)(6) 2010, a second staged procedure was performed and three additional gore® tag® thoracic endoprostheses were implanted.The patient tolerated the procedure.On (b)(6) 2010, it was reported that the patient experienced paraparesis.Further intervention was not performed.On (b)(6) 2010, at the six month follow up for the study, the patient's paraparesis persisted.On (b)(6) 2011, at the one year follow up for the study, the patient's paraparesis persisted.On (b)(6) 2012, the patient went into cardiopulmonary arrest in his home.The patient was emergently admitted to the hospital wherein he expired later this same day.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (VER 1.5)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8348780
Report Number2017233-2019-00087
Device Sequence Number2035498
Product Code MIH
UDI-Device Identifier00733132613656
UDI-Public00733132613656
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2013
Device Catalogue NumberTGT3420
Device Lot Number7573667
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR